MAUDE Adverse Event Report: SOMATOM GO.UP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SOMATOM GO.UP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061620
Medical Device Problem Code Inaudible or Unclear Audible Prompt/Feedback (2283)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has initiated a technical investigation of the reported event to identify the root cause of the audio system disturbance.A supplemental report will be filed upon investigation completion.
 
Event or Problem Description
It was reported to siemens that after injection of a contrast medium during a routine ct scan, the patient started to choke on the patient table of the somatom system.Over time, the patient's condition deteriorated further.The patient required cardiopulmonary resuscitation to revive him.The situation appeared to be a serious allergic reaction to the contrast medium.The patient was stabilized without any permanent health consequences.The user alleged that the intercom system used to communicate with patients during examination, was emitting noisy feedback during the examination, and disturbed communication between the user and the patient.The user reported the communication interference may have contributed to the user missing the first signs of the patient's allergic reaction and distress.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens completed the technical investigation of the reported event.The investigation identified a sporadic problem with the firmware of the audio algorithm library.The implementation of the solution is planned for the installation of service pack sp05 for software version va30a.As a workaround, the customer was instructed to restart the system and enable the hear button at the control box once the system has been restarted.The noise can be identified immediately after the restart before the patient examination.In some cases, a second restart may become necessary to temporarily solve the issue.Furthermore, there is no direct relationship between the contrast media reaction of the patient and the malfunction of the intercom system.

Brand Name
SOMATOM GO.UP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key11886039
Report Number3004977335-2021-79208
Device Sequence Number3632883
Product Code JAK
UDI-Device Identifier04056869051314
UDI-Public04056869051314
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K200524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11061620
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date10/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight75